MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; JOL, CATHETER AND TIP, SUCTION
Model Number G56537
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - title: central supply manager.E1 - department: central supply.G4 - pma/510(k) #: exempt.H3 - device evaluated by mfg: device evaluation anticipated but not yet begun; awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide included in the wayne pneumothorax tray separated.While placing the chest tube, the guidewire¿s hook became lodged inside the tube, broke, and the remaining wire unraveled.The portion of the broken wire was successfully retrieved from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Additional information: d4 - lot #, expiration date, primary udi number, d9 - date returned to mfg, h4.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the wire guide included in the wayne pneumothorax tray separated.While placing the chest tube, the guidewire¿s hook became lodged inside the tube, broke, and the remaining wire unraveled.The portion of the broken wire was successfully retrieved from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, drawing and instructions for use (ifu), as well as a visual examination of the returned device, were completed during the investigation.One used wire guide was received for evaluation in used condition.The wire guide was unraveling and the mandril was exposed.The weld ball was present on the proximal end, but not on the distal end.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found relevant quality control discrepancies, in which two devices were scrapped prior to further processing.All remaining products on the lot underwent quality control activities.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use -insert the introducer needle through the incision into the pleural cavity.-when the needle tip enters the pleural cavity, introduce the flexible end of the wire guide into the needle 10-15 cm.-remove the needle, leaving wire guide in place.-advance dilator over wire guide to achieve desired dilation.Remove dilator, be careful to maintain wire guide position.-attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.-advance the catheter over the wire guide into the pleural cavity to the desired depth.Depth may be guided by the 2.5 cm markings on the catheter.The first mark begins 5 cm from the last sidehole.-remove the wire guide and catheter obturator.¿ evidence provided upon review of the upon review of the dmr, product ifu, and dhr, cook concludes that the device was manufactured to specification, and there is no evidence of nonconforming product in house or in the field.Based on the information provided, examination of the returned product, and the results of this investigation, it was concluded that a component failure without any design or manufacturing issues contributed to the reported event.It is possible the wire guide was damaged during insertion, resulting in the catheter becoming caught.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23271062
Report Number1820334-2025-01249
Device Sequence Number9648497
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)270302(10)16569553
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56537
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number16569553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer10/13/2025
02/24/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date10/28/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown